Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 16, 2011, 5:48 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 5:48 PM EDT (21:48 UTC)
- Expired
- Apr 16, 2011, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 31 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 6:04 PM EDT | TSTM WND DMG | 6 Nne Conway, SC | TREE DOWN IN INTERSECTION OF HWY 65 LONG AVE EXT. |
| Apr 16, 6:05 PM EDT | TSTM WND DMG | 6 Ssw Brunswick, NC | LARGE TREES DOWN ON GORES TRAILER RD. DEBRIS ON LEBANON CHURCH RD. TIME CORRECTED AND ESTIMATED BY RADAR. CORRECTED LAT LON. |
| Apr 16, 6:24 PM EDT | TSTM WND DMG | 7 Se Whiteville, NC | LARGE TREES DOWN ON GORES TRAILOR RD. DEBRIS ON LEBANON CHURCH RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:02 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WUUS52 KILM 162148 SVRILM NCC019-047-SCC051-162230- /O.NEW.KILM.SV.W.0018.110416T2148Z-110416T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 548 PM EDT SAT APR 16 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HORRY COUNTY IN NORTHEAST SOUTH CAROLINA WESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 630 PM EDT * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ADRIAN...OR 9 MILES NORTH OF CONWAY...AND MOVING NORTHEAST AT 60 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... GORETOWN... LONGS... BUGHILL... OLD DOCK... FREELAND... MAKATOKA... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3433 7851 3406 7835 3376 7906 3404 7923 TIME...MOT...LOC 2147Z 246DEG 50KT 3397 7898 $$ DCH
1 follow-up statement
661 WWUS52 KILM 162227 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 627 PM EDT SAT APR 16 2011 NCC019-047-SCC051-162236- /O.EXP.KILM.SV.W.0018.000000T0000Z-110416T2230Z/ COLUMBUS NC-BRUNSWICK NC-HORRY SC- 627 PM EDT SAT APR 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HORRY...WEST CENTRAL BRUNSWICK AND SOUTHERN COLUMBUS COUNTIES WILL EXPIRE AT 630 PM EDT... AT 623 PM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE AT 630 PM EDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3433 7851 3406 7835 3376 7906 3404 7923 TIME...MOT...LOC 2226Z 246DEG 50KT 3419 7838 $$ DCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:00 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 16, 4:00 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT SAT APR 16 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE OFF THE COAST TONIGHT...PRECEDED BY
STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL SETTLE OVER THE
REGION SUNDAY...SHIFTING OFFSHORE MONDAY AND MOVING OFF TO THE
NORTHEAST THROUGH WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THE AREA
THURSDAY WITH HIGH PRESSURE TO FOLLOW FOR FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM SATURDAY...BAND OF SEVERE THUNDERSTORMS JUST AHEAD OF A
COLD FRONT MOVING EAST INTO THE AREA FROM THE CENTRAL CAROLINAS WILL
PROGRESS EASTWARD THROUGH THE AREA THROUGH SUNSET. CLEARING SKIES
AND DIMINISHING WINDS ARE EXPECTED AFTER THE FRONTAL PASSAGE. LOWS
TONIGHT WILL FALL TO THE MID 40S TO AROUND 50.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 345 PM SATURDAY...HIGH PRESSURE WILL SETTLE ACROSS THE
SOUTHEAST ON SUNDAY BEFORE MOVING OFFSHORE SUN NIGHT INTO MONDAY.
EXPECT FAIR WEATHER THROUGH THE PERIOD WITH TEMPERATURES EXPECTED TO
MODERATE FROM THE LOW 70S SUNDAY TO THE MID TO UPPER 70S MONDAY.
MINS SUNDAY NIGHT WILL FALL TO THE MID 40S TO AROUND 50 WITH LOWS
MONDAY NIGHT EXPECTED TO FALL TO 50 TO 55.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 345 PM SATURDAY...OUTSIDE A POSSIBLE COLD FRONTAL PASSAGE ON
THURSDAY...HIGH PRESSURE IS EXPECTED TO CONTROL AREA WEATHER THROUGH
THE PERIOD. AFTER AN EARLY SUMMER PREVIEW WITH TEMPERATURES IN THE
80S EXPECTED TUESDAY AND WEDNESDAY...THE FRONTAL PASSAGE WILL COOL
TEMPERATURES DOWN TO MORE SEASONAL LEVELS THROUGH THE END OF THE
WEEK. THE ONLY REAL CHANCE OF RAIN APPEARS TO BE WITH THE FRONT ON
THURSDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...MODERATE CONFIDENCE FORECAST THROUGH TONIGHT DUE TO
CONVECTION AND IFR POTENTIAL.
RAPIDLY EVOLVING SITUATION ONGOING SO WILL FOCUS ON NEXT 6 HOURS FOR
THIS DISCUSSION. LOW LEVEL WINDS OF 50 KTS AT 2 KFT NOW SHOWING UP
ON VWP IS MIXING DOWN TO THE SURFACE AND MANY SITES REPORTING 30 TO
35 KT GUSTS FROM THE SOUTH. THIS MIXING WILL PREVENT ANY LLWS...BUT
WILL MENTION INCREASINGLY STRONG LOW LEVEL WINDS...UP TO 60 KTS BY
THIS EVENING AT 2 KFT. SURFACE WINDS WILL CONTINUE TO GUST ABOVE 30
KTS...GUSTING TO 40 KTS OR MORE IN ANY CONVECTION. COLD FRONT WILL
COME THROUGH TONIGHT VEERING WINDS TO THE W AND THEN N DURING THE
OVERNIGHT...AND DECREASING TO LESS THAN 10 KTS.
OF EQUAL CONCERN IS CONVECTION DEVELOPING ACROSS THE REGION.
DISCRETE THUNDERSTORMS ARE BEGINNING TO FIRE THANKS TO A VERY
UNSTABLE AIRMASS ACROSS THE CWA...AND ALL TERMINALS ARE LIKELY TO
EXPERIENCE SHOWERS AND THUNDERSTORMS AHEAD OF THE MAIN SQUALL LINE.
HAVE USED TEMPO GROUPS TO EXPRESS THIS SINCE TIMING OF DISCRETE
CELLS IS NEARLY IMPOSSIBLE. STRONGLY FORCED SQUALL LINE JUST AHEAD
OF THE COLD FRONT WILL THEN WORK THROUGH THE AREA. GUIDANCE IN GOOD
AGREEMENT ON TIMING AND EXPECT FLO TO GET THE SQUALL LINE BY
20Z...MOVING EAST TO THE COAST BY 00Z. HAVE USED A SHORT DURATION
TEMPO GROUP TO EXPRESS UNCERTAINTY IN THE SQUALL LINE...AND WILL AMD
AS THE LINE EXITS EACH SUBSEQUENT TERMINAL.
BEHIND THE SQUALL LINE THE COLUMN WILL RAPIDLY DRY AS THE COLD FRONT
APPROACHES...AND MOVES THROUGH THE AREA. VFR IS EXPECTED OVERNIGHT
AND SUNDAY.
EXTENDED OUTLOOK...VFR THROUGH TUESDAY. LOW CONFIDENCE IN FOG
WEDNESDAY MORNING. CHANCE OF SHOWERS THURSDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM SATURDAY...ROUGH CONDITIONS ARE EXPECTED OVER THE
WATERS THIS EVENING WITH S WINDS RUNNING 25 TO 30 KT AND SEAS OF 5
TO 7 FEET...EXCEPT AS HIGH AS 10 FT NEAR FRYING PAN SHOALS. EXPECT
STORMS ALONG A COLD FRONT TO MOVE THROUGH DURING THE EVENING. THIS
COULD RESULT IN EVEN HIGHER WINDS...STRONG WATERSPOUTS AND HAIL.
AFTER THE FROPA...WEST WINDS WILL DIMINISH TO ABOUT 15 KT BY
DAYBREAK. SEAS SHOULD DIMINISH TO 5 FT OR LESS.
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 345 PM SATURDAY...WITH HIGH PRESSURE IN CONTROL...EXPECT LIGHT
WINDS AND DIMINISHING SEAS THROUGH THE PERIOD. BY SUNDAY
AFTERNOON...WIND SPEEDS OF 10 KT ARE ON TAP WITH SEAS OF 2 FT OR
LESS.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 345 PM SATURDAY..S TO SW WINDS OF 15 KT OR LESS ARE EXPECTED
THROUGH THE PERIOD WITH SEAS OF 4 FT OR LESS. WINDS MAY BECOME N TO
NE LATER THURSDAY AFTER THE EXPECTED FRONTAL PASSAGE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ250-252.
&&
SYNOPSIS...RAN
NEAR TERM...RAN
SHORT TERM...RAN
LONG TERM...RAN
AVIATION...JDWHazardous weather outlook, Apr 16, 12:31 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1231 PM EDT SAT APR 16 2011 NCZ087-096-099-SCZ017-023-024-032-033-039-171645- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 1231 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. ...DANGEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... A STRONG COLD FRONT APPROACHING THE REGION...WILL BRING SEVERE THUNDERSTORMS TO SOUTHEAST NORTH CAROLINA...AND NORTHEAST SOUTH CAROLINA THIS AFTERNOON AND EARLY THIS EVENING. WIND DAMAGE MAY RESULT FROM THE STORMS...AND ATMOSPHERIC ROTATION COULD LEAD TO ISOLATED TORNADOES ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A LINE OF THUNDERSTORMS THAT WILL CROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS. KEEP SAFE AND CHECK THE LATEST WEATHER AND RADAR TRENDS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-171645- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1231 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. SMALL CRAFT ADVISORY. WINDS SOUTH-SOUTHEAST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE LATE AFTERNOON TO EARLY EVENING. SEAS PEAKING AT 7 TO 10 FEET THIS EVENING. A COLD FRONT WILL BRING SEVERE THUNDERSTORMS TO THE WATERS THIS AFTERNOON TO EARLY EVENING. SPECIAL MARINE WARNINGS ARE LIKELY FOR WIND GUSTS OVER 50 KT AND ISOLATED STRONG WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-171645- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1231 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. SMALL CRAFT ADVISORY. WINDS SOUTH-SOUTHEAST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN THE LATE AFTERNOON TO EARLY EVENING. SEAS PEAKING AT 7 TO 10 FEET THIS EVENING. A COLD FRONT WILL BRING SEVERE THUNDERSTORMS TO THE WATERS THIS AFTERNOON TO EARLY EVENING. SPECIAL MARINE WARNINGS ARE LIKELY FOR WIND GUSTS OVER 50 KT AND ISOLATED STRONG WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-100-101-SCZ034-046-171645- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 1231 PM EDT SAT APR 16 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. TORNADO WATCH. MODERATE RISK OF RIP CURRENTS. A STRONG COLD FRONT APPROACHING THE REGION...WILL BRING SEVERE THUNDERSTORMS TO SOUTHEAST NORTH CAROLINA...AND NORTHEAST SOUTH CAROLINA THIS AFTERNOON AND EARLY THIS EVENING. WIND DAMAGE MAY RESULT FROM THE STORMS...AND ATMOSPHERIC ROTATION COULD LEAD TO ISOLATED TORNADOES ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A LINE OF THUNDERSTORMS THAT WILL CROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS. KEEP SAFE AND CHECK THE LATEST WEATHER AND RADAR TRENDS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 31
In the hours before
Local storm report, Apr 16, 5:07 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
507 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TORNADO 1 E BLADENBORO 34.54N 78.78W
04/16/2011 BLADEN NC FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED TORNADO ON THE GROUND WITH
MAJOR DAMAGE.
&&
EVENT NUMBER ILM1100185
43Local storm report, Apr 16, 5:11 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
511 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 12 N ELIZABETHTOWN 34.80N 78.61W
04/16/2011 BLADEN NC LAW ENFORCEMENT
DAMAGE NEAR AMMON. SHERRIFF REPORTED A CONFIRMED
FATALITY.
&&
EVENT NUMBER ILM1100186
43Local storm report, Apr 16, 5:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 3 E NICHOLS 34.23N 79.10W
04/16/2011 HORRY SC EMERGENCY MNGR
TREE AND POWER LINE DOWN.
&&
EVENT NUMBER ILM1100187
43Local storm report, Apr 16, 5:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
539 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TORNADO 1 NNE CLARKTON 34.50N 78.65W
04/16/2011 BLADEN NC TRAINED SPOTTER
TORNADO ON THE GROUND... INTERSECT OF 701 AND 131
&&
EVENT NUMBER ILM1100188
ZERRLocal storm report, Apr 16, 5:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 SW CONWAY 33.82N 79.09W
04/16/2011 E1.75 INCH HORRY SC EMERGENCY MNGR
&&
EVENT NUMBER ILM1100189
43Local storm report, Apr 16, 5:44 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
544 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL ANDREWS 33.45N 79.57W
04/16/2011 E1.75 INCH GEORGETOWN SC 911 CALL CENTER
OFF DUTY FIRE FIGHTER REPORTS GOLF BALL SIZE HALL NEAR
ANDREWS.
&&
EVENT NUMBER ILM1100190
ZERRThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:07 PM EDT | Tornado Warning | ILM | Columbus, Robeson | 37 min |
| Apr 16, 3:15 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 70 min |
| Apr 16, 3:27 PM EDT | Tornado Warning | ILM | Bladen, Robeson | 48 min |
| Apr 16, 4:17 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Robeson | 58 min |
| Apr 16, 4:53 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Robeson | 45 min |
| Apr 16, 5:03 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Robeson | 57 min |
| Apr 16, 5:42 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Pender | 29 min |
| Apr 16, 6:26 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 39 min |
| Apr 16, 6:34 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 11 min |
| Apr 16, 7:01 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 34 min |
| Apr 16, 7:13 PM EDT | Tornado Warning | ILM | Brunswick, New Hanover, Pender | 32 min |
| Apr 16, 7:43 PM EDT | Tornado Warning | ILM | Pender | 17 min |
| Apr 16, 1:16 PM EDT | Special Weather Statement | ILM | Horry | 29 min |
| Apr 16, 2:16 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 44 min |
| Apr 16, 2:48 PM EDT | Tornado Warning | ILM | Darlington, Dillon, Marlboro | 42 min |
| Apr 16, 3:40 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Georgetown, Horry, Marion, Williamsburg | 35 min |
| Apr 16, 4:18 PM EDT | Tornado Warning | ILM | Florence, Williamsburg | 42 min |
| Apr 16, 4:49 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion, Williamsburg | 41 min |
| Apr 16, 5:03 PM EDT | Tornado Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 42 min |
| Apr 16, 5:28 PM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 47 min |
| Apr 16, 6:19 PM EDT | Tornado Warning | ILM | Georgetown | 26 min |
| Apr 16, 6:47 PM EDT | Special Marine Warning | ILM | 43 min | |
| Apr 16, 7:10 PM EDT | Special Marine Warning | ILM | 110 min | |
| Apr 16, 7:48 PM EDT | Special Marine Warning | ILM | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.